Winter Weather, Bennington
- When
- January 3, 3:00 PM EST to January 4, 9:00 AM EST
- Where
- Bennington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.036, -73.093 (the zone’s center; the record gives no point)
An area of low pressure impacted the region between the afternoon on Saturday, January 3rd and the morning of Sunday, January 4th. Precipitation associated with the storm's warm front initially began as snow across all of southern Vermont.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
An area of low pressure impacted the region between the afternoon on Saturday, January 3rd and the morning of Sunday, January 4th. Precipitation associated with the storm's warm front initially began as snow across all of southern Vermont. However, as warmer air aloft moved into the area, the precipitation changed to sleet and freezing rain by the evening hours.
As low pressure passed to the west over the Great Lakes, light precipitation continued through the overnight hours, mainly in the form of a plain light rain. A few spots within the higher elevations continued to see periods of freezing rain through the overnight hours. Precipitation tapered off to drizzle during the morning hours, with temperatures rising above freezing across the entire area.
Mainly light accumulation of snow occurred, with about 1 to 5 inches in most locations. Light ice accretion from freezing rain of about a tenth to a quarter of an inch also occurred. The combination of snow and ice led to hazardous travel across much of the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jan 3, 12:55 PM EST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1255 PM EST SAT JAN 3 2015
.SYNOPSIS...
HIGH PRESSURE WILL MOVE EAST OF NORTHERN NEW ENGLAND THIS
AFTERNOON. LOW PRESSURE WILL MOVE INTO THE MIDWEST TODAY...AND ITS
WARM FRONT WILL BRING SOME SNOW INTO THE REGION THIS AFTERNOON INTO
EARLY THIS EVENING...BEFORE TRANSITIONING TO A WINTRY MIX FOR LATER
THIS EVENING INTO TONIGHT. THE WARM FRONT WILL MOVE NORTH OF THE
REGION ON SUNDAY...AS A MILD AIR MASS WILL BRIEFLY BUILD
IN...CHANGING ALL THE PRECIPITATION TO RAIN BY SUNDAY MORNING. A
COLD FRONT WILL MOVE THROUGH THE REGION SUNDAY NIGHT...ENDING THE
RAINFALL...AND ALLOWING A FRIGID AIR MASS TO BUILD INTO THE AREA FOR
EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1230 PM EST...NO CHANGES TO CURRENT HEADLINES AS LEADING
EDGE OF THE SNOW WAS APPROACHING THE CATSKILLS AND LOWER HUDSON
VALLEY. TEMPERATURES HAVE RISEN INTO THE MID 30S FOR THE MID
HUDSON VALLEY WITH ALL OTHER LOCATIONS AT OR BELOW FREEZING. WET
BULB PROCESS WILL RESULT INITIALLY MAINLY SNOW FOR THE REGION WITH
A MIXTURE FOR THE KPOU VICINITY TOWARD THE LATE AFTERNOON HOURS.
PREV DISC...
A CLASSIC COLD AIR DAMMING SCENARIO WILL SET UP AS LOW-LEVEL COLD
AND DRY AIR FUNNELS SOUTHWARD...EAST OF THE APPALACHIAN MTNS.
MEANWHILE...A SHORT-WAVE IS EJECTING OUT OF TX/SRN PLAINS INTO THE
THE LOWER MS RIVER VALLEY. THERE IS QUITE A BIT OF CONVECTION OVER
ERN TX...AR...AND NRN LA THIS MORNING. THIS SOUTHERN STREAM SYSTEM
WILL LIFT N/NE INTO THE CNTRL MS RIVER VALLEY THIS AFTERNOON. SOME
NRN STREAM SHORT-WAVE ENERGY WILL PHASE INTO IT. A WARM FRONT
EXTENDING EAST OF THE SYSTEM WILL SLOWLY LIFT N/NE FROM THE MID
ATLANTIC REGION. WARM MOIST AIR WILL OVER RUN THE COLD DOME IN
PLACE OVER ERN NY AND WRN NEW ENGLAND BY THE MID AFTERNOON.
THE GFS/NAM/ECMWF/ENSEMBLES ALL INDICATE A STRONG SURGE OF WARM
ADVECTION AHEAD OF THE WARM FRONT. STRONG ISENTROPIC LIFT ON THE
285K/290K SFC WILL ALLOW FOR A BURST OF SNOWFALL...STARTING AT
18Z-21Z FOR THE LOCATIONS SOUTH OF THE CAPITAL REGION...AND THEN
EXPANDING NORTHWARD FROM THE CAPITAL REGION NORTH AND EAST. THIS
LINES UP WELL WITH WHAT IS SHOWN IN THE LATEST 12Z RUN OF OUR
LOCAL HIRESWRF. A STRONG LLJ INCREASING TO 40-55 KTS WILL FOCUS
THE GULF...AND ATLANTIC MOISTURE. THE CRITICAL PARTIAL THICKNESSES
FROM THE GFS/NAM INDICATE A PREDOMINATE SNOW PTYPE PRIOR TO 6
PM...BUT SOME SLEET COULD START TO MIX IN OVER THE MID HUDSON
VALLEY. SNOW ACCUMULATIONS BY 6 PM WILL BE AN INCH OR TWO NORTH OF
ALBANY...AND 2 TO 4 INCHES TO THE SOUTH...WITH SLIGHTLY HIGHER
AMOUNTS OVER THE ERN CATSKILLS. THE NAM PROFILES CONTINUE TO BE
COLDER LONGER.
TEMPS WILL SLOWLY CLIMB INTO THE 20S TO L30S IN THE WARM
ADVECTION REGIME.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
TONIGHT...LOW PRESSURE CONTINUES TO DEEPEN AND INTENSIFY UPSTREAM
OVER THE MIDWEST...AND W-CNTRL GREAT LAKES REGION. CLASSIC DUAL
COUPLED JET SIGNATURE WITH THE CYCLONIC EXIT REGION OF THE SRN
STREAM JET STEAK /140-160 KTS/ MOVING OVER IL/IN...AND RIGHT
ENTRANCE REGION OF NRN STREAM JET STREAK OVER ERN GREAT LAKES
REGION/SRN CANADA /150+ KTS/ AT H250.
STRONG QG OMEGA WILL BE GENERATED OVER THE REGION DUE TO THE
STRONG LOW-LEVEL BAROCLINIC ZONE AHEAD OF THE WARM FRONT /STRONG
DIFFERENTIAL THICKNESS ADVECTION/. MODEL SOUNDINGS AND CRITICAL
PARTIAL THICKNESSES FAVOR A TRANSITION TO RAIN PRIOR TO MIDNIGHT
SOUTH OF THE CAPITAL REGION. THE WINTER WX HEADLINE WAS EXTENDED
TO 2 AM/SUN FOR THE CAPITAL REGION...ERN CATSKILLS...SCHOHARIE
VALLEY...N-CNTRL TACONICS...AND HELDERBERGS SINCE SOME COLD AIR
MAY REMAIN ENTRENCHES A FEW HOURS LONGER BASED ON THE LATEST
NAM/SREFS. 2-4 INCHES OF SNOW AND SLEET AND A COATING TO A TENTH
OF GLAZE WILL BE POSSIBLE IN THESE AREAS.
THE BIGGER PROBLEM WITH THE BOUNDARY LAYER E/NE FLOW WILL BE FOR
COLD AIR BEING DAMMED IN PLACE OVER THE CT RIVER VALLEY...AND
POSSIBLY WEST OF THE UPPER HUDSON VALLEY. THE E/NE FLOW WILL ALSO
FAVOR OROGRAPHIC ENHANCEMENT OF THE PCPN OVER THE ERN DACKS...AND
SRN GREENS. AFTER EXTENSIVE COLLAB WITH THE NEIGHBORING
OFFICES...A WARNING WAS ISSUED FOR HAMILTON...NRN FULTON...NRN
SARATOGA...AND WARREN COUNTIES IN NY...AND WINDHAM CTY VT UNTIL 9
AM SUNDAY. 3 TO 6 INCHES OF SNOW AND SLEET WILL BE COMMON BASED ON
THE MODEL SOUNDINGS...ESPECIALLY THE NAM AND SREF PROFILES...AND
THE POTENTIAL EXISTS FOR UP TO A QUARTER OF AN INCH OF ICE. NRN
BERKSHIRE CTY A WARNING WAS ISSUED TOO FOR THE SNOW AND ICE UNTIL
6 AM. THE WARM AIR MAY WORK IN QUICKER ALOFT...AND THEN TO THE SFC
THERE. LOCATIONS SOUTH IN WRN NEW ENGLAND...NRN LITCHFIELD AND
SRN BERKSHIRE CTY THE ADVISORY WAS ISSUED UNTIL 6 AM...SINCE THE
SUBFREEZING LAYER AT THE SFC MAY PERSIST LONGER. THE LOW-LEVEL
AGEOSTROPHIC FLOW FAVORS AN EXTENDED PERIOD OF AN ICY MIX IN THESE
AREAS. AGAIN...CAN NOT RULE OUT A QUARTER OF AN INCH OF ICE WITH
THE STRONG DYNAMICAL LIFT IN PLACE. THE DOWNSTREAM SFC ANTICYCLONE
WILL BE SLOWLY BE RETREATING EAST OF THE GULF OF MAINE AT THIS
TIME. SLIGHT CHANGES IN THE TEMP PROFILES WILL PLAY HAVOC IN THE
PTYPE.
NON-DIURNAL TREND IN TEMPS WAS USED...WITH TEMPS SLOWLY CLIMBING
INTO THE U20S TO MID AND U30S. THERE MIGHT EVEN BE A RUMBLE OF
THUNDER OVER THE SRN ZONES WITH THE SHOWALTER VALUES FLIRTING WITH
0C. THE LOW-LEVEL INVERSION SHOULD PREVENT IT FROM BEING VERY
WINDY PRIOR TO 12Z/SUN...BUT SOME GUSTS FROM THE SOUTH TO 30 MPH
OR SO WILL BE POSSIBLE.
SUNDAY...WARM FRONT BLASTS NORTH OF MOST OF THE REGION WITH ONLY SOME
LINGERING FREEZING RAIN NEAR THE ERN DACKS...AND SRN GREENS UNTIL
9 AM. CONSENSUS FROM THE GFS/NAM/ECMWF/GEFS/SREFS IS FOR THE SFC
CYCLONE TO MOVE NORTHEAST OF THE ERN GREAT LAKES TOWARDS THE ST
LAWRENCE RIVER VALLEY BTWN 12Z-18Z/SUN. A PREFRONTAL TROUGH WILL
FOCUS SOME SHOWERS DURING THE LATE MORNING INTO THE AFTERNOON IN THE
WARM SECTOR. SFC TEMPS WERE FAVORED CLOSER TO THE METMOS VALUES
WITH HIGHS IN THE MID40S TO M50S ACROSS THE FCST AREA FROM NW TO
SE. AS THE CYCLONE MOVES TOWARDS THE GULF OF ST LAWRENCE...IT WILL
DEEPEN AND INTENSIFY TO 985 HPA SO. THE COLD FRONT WILL MOVE INTO
THE WRN PORTION OF THE FCST AREA BY NIGHTFALL. THE H925 WINDS DO
INCREASE TO 40-50 KTS AHEAD OF THE COLD FRONT. WE WILL HAVE TO
MONITOR IF ANY WIND HEADLINES ARE NEED LATE SUNDAY INTO SUNDAY
NIGHT.
TOTAL QPF LOOKS LIKE IT WILL BE IN THE 1 TO 2 INCH RANGE WITH SOME
LOCALLY HIGHER AMOUNTS NEAR THE ERN DACKS...AND SRN GREENS. THE
AMOUNT OF MIX PCPN...LACK OF MUCH SNOW COVER OVER THE HSA...AND ONLY
BRIEF SPELL OF ABOVE NORMAL TEMPS SHOULD PREVENT WIDESPREAD MINOR
FLOODING. NO WATCHES HAVE BEEN ISSUED AT THIS TIME. WPC QPF WAS
MAINLY USED FOR THE EVENT.
SUNDAY NIGHT INTO MONDAY...THE COLD FRONT MOVES THROUGH DURING THE
EVENING...AS RAIN SHOWERS WILL TRANSITION TO SNOW SHOWERS. THE
BEST CHANCE OF ACCUMULATING LIGHT SNOWFALL WILL BE FROM THE
CAPITAL REGION NORTH AND WEST. TEMPS WILL FALL INTO TEENS TO MID
20S WITH SOME SINGLE DIGITS OVER THE ADIRONDACK PARK. THE WINDS
WILL INCREASE FROM THE W TO NW AT 10 TO 25 MPH WITH SOME GUSTS IN
THE 30 TO 45 MPH RANGE. THE STRONG COLD ADVECTION IN THE WAKE OF
THE FRONT WILL ALLOW H850 TEMPS TO FALL INTO THE -15C OR COLD
RANGE FROM THE CAPITAL REGION/BERKSHIRES NORTH AND WEST...AND -10C
TO -15C SOUTH AND EAST. SOME LAKE EFFECT SNOWFALL OR WESTERLY
UPSLOPE SNOWFALL OFF THE SRN GREENS MAY ALLOW FOR 1 TO 3 INCHES OR
SO OF SNOW.
BELOW NORMAL TEMPS ARE EXPECTED TO OPEN THE WEEK WITH A VERY COLD/FRIGID
AIR MASS BUILDING IN. TEMPS MAY ACTUALLY FALL DURING THE
AFTERNOON FROM HIGHS IN THE TEENS OVER THE SRN DACKS...TO L30S
OVER THE MID HUDSON VALLEY. SOME LAKE EFFECT SNOW SHOWERS MAY
PERSIST FOR THE WRN MOHAWK VALLEY AND WRN DACKS. THE STRONG W/NW
WINDS AT 10 TO 25 MPH WITH GUSTS IN THE 30-40 MPH RANGE WILL ALLOW
WIND CHILLS IN THE SINGLE DIGITS TO 10 BELOW ZERO.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
TURING MUCH COLDER NEXT WEEK...FRIGID FOR MID WEEK.
THE REGION WILL BE UNDER A LONGWAVE TROUGH FOR THE PERIOD WITH SHORT
WAVES ROTATING ABOUT AN UPPER LOW NEAR HUDSONS BAY. EACH SHORT WAVE
WILL BRING A REINFORCING SHOT OF COLD AIR.
THE COLDEST AIR EXPECTED TO ARRIVE FOR WEDNESDAY NIGHT AND THURSDAY
IN THE WAKE OF AN ARCTIC FRONT. TEMPERATURES WEDNESDAY NIGHT ARE
EXPECTED TO PLUMMET TO 15 TO 20 BELOW ZERO ACROSS THE SOUTHERN
ADIRONDACKS INTO THE SINGLE DIGITS IN THE MID HUDSON VALLEY...AROUND
20 DEGREES BELOW NORMAL. THIS WILL OCCUR DO TO COLD ADVECTION NOT
CALM WINDS AND CLEAR SKIES. SO TAKING THE WINDS INTO ACCOUNT...WIND
CHILL WARNINGS MAY BEEN NEEDED FOR THE SOUTHERN ADIRONDACKS AND
HIGH TERRAIN OF SOUTHERN VERMONT WITH WIND CHILL ADVISORIES FOR
REST OF THE FORECAST AREA WEDNESDAY NIGHT INTO THURSDAY MORNING.
HAVE THIS MENTIONED IN OUR HAZARDOUS WEATHER OUTLOOK. TEMPERATURES
THURSDAY WILL BE AROUND 20 DEGREES BELOW NORMAL WITH SOME PARTS OF
THE SOUTHERN ADIRONDACKS LIKELY REMAINING BELOW ZERO DEGREES.
THE ONLY TYPE OF PRECIPITATION THAT IS EXPECTED IS SNOW. WE START
OUT WITH SOME LAKE EFFECT SNOWS CONTINUING INTO THE WESTERN
ADIRONDACKS AND MOHAWK VALLEY MONDAY EVENING WINDING DOWN OVERNIGHT
INTO TUESDAY MORNING. AS THE SHORT WAVES APPROACH AND MOVE THROUGH
SO DO THEIR ASSOCIATED FRONTS BRINGING CHANCES FOR SNOW SHOWERS. THE
BEST CHANCES ARE EXPECTED TUESDAY INTO WEDNESDAY.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
ALL TAF SITES ARE EXPECTED TO SEE SNOW DEVELOP THIS AFTN FROM SOUTH
TO NORTH BETWEEN 18Z-21Z. ONCE SNOW BEGINS...FLYING CONDITIONS WILL
DROP TO IFR WITH VSBY UNDER 2SM. SNOW MAY BECOME MODERATE IN
INTENSITY AT TIMES...DROPPING VSBYS AS LOW AS 1/2SM /ESP FOR KALB
AND KPSF/. SFC WINDS WILL BE LIGHT AND VARIABLE.
THE PRECIP WILL TRANSITION TO FZRA/IP FROM SOUTH TO NORTH DURING THE
EVENING. FLYING CONDITIONS WILL CONTINUE TO BE IFR FOR BOTH
VSBYS/CIGS. SFC WINDS WILL BECOME S-SE...BUT REMAIN LIGHT AT JUST 5
KTS DUE TO A STRONG LOW LEVEL INVERSION. LLWS COULD AN ISSUE...AS 2
KFT WINDS WILL BE AROUND 30-40 KTS AT TIMES FROM A S-SE DIRECTION.
PRECIP WILL EVENTUALLY CHANGE TO A PLAIN RAIN. IT WILL OCCUR AT KPOU
AS EARLY AS 01Z...BUT WILL TAKE UNTIL CLOSE TO 03Z-05Z FOR
KALB/KPSF...AND UNTIL ABOUT SUNRISE FOR KGFL...WITH FZRA OCCURRING
MOST OF THE NIGHT THERE. FLYING CONDITIONS WILL CONTINUE TO BE IFR
THROUGH THE ENTIRE NIGHT...ESP FOR CIGS...DUE TO THE MOIST LOW LEVEL
SOUTHERLY FLOW AND CONTINUED PERIODS OF RAIN.
IFR CONDITIONS WILL CONTINUE INTO SUNDAY MORNING...BUT WITH RAINFALL
BECOME MORE SHOWERY...AN IMPROVEMENT TO MVFR IS POSSIBLE. SOUTHERLY
WINDS WILL INCREASE TO 5-10 KTS FOR ALL SITES.
OUTLOOK...
SUN NIGHT: MODERATE OPERATIONAL IMPACT. WINDY. SLIGHT CHANCE OF
SHRA...SHSN.
MON: MODERATE OPERATIONAL IMPACT. WINDY. SLIGHT CHANCE OF SHSN.
MON NIGHT: LOW OPERATIONAL IMPACT. BREEZY.
TUE: MODERATE OPERATIONAL IMPACT. CHANCE OF SHSN.
TUE NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHSN.
WED-THU: MODERATE OPERATIONAL IMPACT. BREEZY. CHANCE OF SHSN.
&&
.HYDROLOGY...
DRY AND SEASONABLE COLD CONDITIONS WILL PREVAIL THIS MORNING. THEN A
COMPLEX STORM SYSTEM WITH HEAVY QPF WILL MOVE ACROSS THE HSA TODAY INTO
SUNDAY.
ALTHOUGH PRECIPITATION WILL START AS SNOW...IT WILL TRANSITION TO
A WINTRY MIX ON TONIGHT...AND EVENTUALLY RAIN BY SUNDAY MORNING. MOST
AREAS ARE FORECAST TO RECEIVE 1-2 INCHES OF LIQUID EQUIVALENT
PRECIPITATION...WITH LOCALLY IN EXCESS OF INCHES. THIS WILL ALLOW
FOR SIGNIFICANT RISES ON RIVERS AND STREAMS ON SUNDAY...AS
TEMPERATURES RISE ABOVE FREEZING BRIEFLY OVER THE ENTIRE REGION.
ISOLATED MINOR FLOODING IS POSSIBLE AND PER COLLABORATION WITH
NERFC YESTERDAY AFTERNOON...THE ONLY POINT THAT GOES ABOVE ACTION STAGE IS
WILLIAMSTOWN /WILM3/ AT THIS TIME. SINCE THE POTENTIAL OF
WIDESPREAD MINOR FLOODING IS NOT EXPECTED...A FLOOD WATCH HAS NOT
BEEN ISSUED AT THIS TIME.
THEREAFTER...BITTER COLD WEATHER IS EXPECTED NEXT WEEK. SOME
FREEZE UP ICE JAMS ARE POSSIBLE ACROSS THE SOUTHWESTERN
ADIRONDACKS AND SOUTHERN VERMONT BY LATE IN THE WEEK.
OTHERWISE...ICE WILL LIKELY DEVELOP AND INCREASE ACROSS RIVERS
AND STREAMS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 11 PM EST
THIS EVENING FOR CTZ013.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM EST
SUNDAY FOR CTZ001.
NY...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 2 AM EST
SUNDAY FOR NYZ047>054-058>061-063-064.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 11 PM EST
THIS EVENING FOR NYZ065-066.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM EST
SUNDAY FOR NYZ032-038>040-043-084.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 9 AM EST
SUNDAY FOR NYZ033-041-042-082-083.
MA...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM EST
SUNDAY FOR MAZ025.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 6 AM EST
SUNDAY FOR MAZ001.
VT...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM EST
SUNDAY FOR VTZ013.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 9 AM EST
SUNDAY FOR VTZ014-015.
&&
SYNOPSIS...FRUGIS/WASULA
NEAR TERM...FRUGIS/BGM/WASULA
SHORT TERM...WASULA
LONG TERM...IAA
AVIATION...FRUGIS
HYDROLOGY...BGM/WASULAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 539 AM EST SAT JAN 3 2015 NYZ033-041-042-082-083-VTZ014-015-041045- HAMILTON-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN FULTON- SOUTHEAST WARREN-WESTERN WINDHAM-EASTERN WINDHAM- 539 AM EST SAT JAN 3 2015 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR HAMILTON...NORTHERN SARATOGA...WARREN...NORTHERN FULTON AND WINDHAM COUNTIES. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. IN ADDITION...WESTERLY WINDS MAY GUST UP TO ADVISORY LEVEL SUNDAY NIGHT INTO MONDAY. ALSO...DANGEROUSLY COLD WIND CHILLS ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND ANY MEASUREMENTS OF SNOW...SLEET AND OR FREEZING RAIN TO THE NATIONAL WEATHER SERVICE. MAZ001-041045- NORTHERN BERKSHIRE- 539 AM EST SAT JAN 3 2015 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN BERKSHIRES. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WESTERLY WINDS MAY GUST UP TO ADVISORY LEVEL SUNDAY NIGHT INTO MONDAY. ALSO...DANGEROUSLY COLD WIND CHILLS ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND ANY MEASUREMENTS OF SNOW...SLEET AND OR FREEZING RAIN TO THE NATIONAL WEATHER SERVICE. CTZ001-MAZ025-NYZ032-038>040-043-084-VTZ013-041045- NORTHERN LITCHFIELD-SOUTHERN BERKSHIRE-NORTHERN HERKIMER- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN WASHINGTON- SOUTHERN WASHINGTON-BENNINGTON- 539 AM EST SAT JAN 3 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LITCHFIELD...SOUTHERN BERKSHIRE...HERKIMER...SOUTHERN FULTON...MONTGOMERY...WASHINGTON AND BENNINGTON COUNTIES. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WESTERLY WINDS MAY GUST UP TO ADVISORY LEVEL SUNDAY NIGHT INTO MONDAY. ALSO...DANGEROUSLY COLD WIND CHILLS ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND ANY MEASUREMENTS OF SNOW...SLEET AND OR FREEZING RAIN TO THE NATIONAL WEATHER SERVICE. NYZ047>054-058>061-063-064-041045- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER- 539 AM EST SAT JAN 3 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SCHOHARIE...SCHENECTADY...SOUTHERN SARATOGA...ALBANY...RENSSELAER...GREENE...COLUMBIA AND ULSTER. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WESTERLY WINDS MAY GUST UP TO ADVISORY LEVEL SUNDAY NIGHT INTO MONDAY. ALSO...DANGEROUSLY COLD WIND CHILLS ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND ANY MEASUREMENTS OF SNOW...SLEET AND OR FREEZING RAIN TO THE NATIONAL WEATHER SERVICE. CTZ013-NYZ065-066-041045- SOUTHERN LITCHFIELD-WESTERN DUTCHESS-EASTERN DUTCHESS- 539 AM EST SAT JAN 3 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN LITCHFIELD AND DUTCHESS COUNTIES. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WESTERLY WINDS MAY GUST UP TO ADVISORY LEVEL SUNDAY NIGHT INTO MONDAY. ALSO...DANGEROUSLY COLD WIND CHILLS ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND ANY MEASUREMENTS OF SNOW...SLEET AND OR FREEZING RAIN TO THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 121 PM EST SAT JAN 3 2015 NYZ047-051-058>061-063>066-032100- SCHOHARIE-WESTERN ALBANY-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...COBLESKILL...MIDDLEBURGH...ALTAMONT... HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS... CAIRO...JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN... ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH... PHOENICIA...KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON... ARLINGTON...PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS... AMENIA...MILLERTON 121 PM EST SAT JAN 3 2015 ...SNOW TO SPREAD INTO SCHOHARIE COUNTY...EASTERN CATSKILLS...MID HUDSON VALLEY...AND TACONICS BY THE MID AFTERNOON... A LARGE AREA OF SNOW IS CURRENTLY MOVING EASTWARD FROM CENTRAL NEW YORK TOWARDS SCHOHARIE COUNTY...THE EASTERN CATSKILLS...MID HUDSON VALLEY...AND TACONICS. SNOW WILL REACH MOST AREAS BY 2-3 PM AND WILL FALL STEADILY THROUGH THE REMAINDER OF THE AFTERNOON ONCE IT BEGINS. SNOW WILL OCCASIONAL FALL MODERATE IN INTENSITY...WITH SNOW RATES AS HIGH AS ONE INCH PER HOUR AND VISIBILITY REDUCED TO BELOW ONE MILE. IF TRAVELING THIS AFTERNOON...BE PREPARED FOR SLOW AND DIFFICULT TRAVEL...DUE TO LOW VISIBILITY AND SNOW COVERED ROADWAYS. BE SURE TO TAKE EXTRA TIME TO REACH YOUR DESTINATION. FRUGIS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 207 PM EST SAT JAN 3 2015 CTZ001-013-MAZ001-025-032100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC 207 PM EST SAT JAN 3 2015 ...STEADY SNOW SPREADING INTO THE BERKSHIRES AND LITCHFIELD HILLS.... A LARGE AREA OF SNOW IS CURRENTLY MOVING EASTWARD FROM EASTERN NEW YORK TOWARDS THE BERKSHIRES AND NORTHWESTERN CONNECTICUT. SNOW WILL BEGIN AND PICK UP IN INTENSITY OVER THE NEXT HOUR. SNOW WILL OCCASIONAL FALL MODERATE IN INTENSITY...WITH SNOW RATES AS HIGH AS ONE INCH PER HOUR AND VISIBILITY REDUCED TO BELOW ONE MILE. IF TRAVELING THIS AFTERNOON...BE PREPARED FOR SLOW AND DIFFICULT TRAVEL...DUE TO LOW VISIBILITY AND SNOW COVERED ROADWAYS. BE SURE TO TAKE EXTRA TIME TO REACH YOUR DESTINATION. FRUGIS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 210 PM EST SAT JAN 3 2015 NYZ048>054-032100- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER- INCLUDING THE CITIES OF...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS 210 PM EST SAT JAN 3 2015 ...STEADY SNOW SPREADING INTO THE GREATER CAPITAL REGION AND NORTHERN TACONICS.... A LARGE AREA OF SNOW IS CURRENTLY MOVING INTO THE GREATER CAPITAL REGION AND NORTHERN TACONICS. SNOW WILL BEGIN AND PICK UP IN INTENSITY OVER THE NEXT HOUR. SNOW WILL OCCASIONAL FALL MODERATE IN INTENSITY...WITH SNOW RATES AS HIGH AS ONE INCH PER HOUR AND VISIBILITY REDUCED TO BELOW ONE MILE. UP TO TWO INCHES OF SNOW IS POSSIBLE THROUGH 4 PM IF TRAVELING THIS AFTERNOON...BE PREPARED FOR SLOW AND DIFFICULT TRAVEL...DUE TO LOW VISIBILITY AND SNOW COVERED ROADWAYS. BE SURE TO TAKE EXTRA TIME TO REACH YOUR DESTINATION. FRUGIS
The national radar mosaic for the moment the first event began.
2 winter weather, 1 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2015Every state in 2015This day in weather historyWarnings in Vermont, January 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 549536, 549537, 549653.